Alert archive / Maine / Small Craft Advisories in 2025
Small Craft Advisory 21, NWS Gray, ME
NWS Gray, ME issued this small craft advisory at Feb 9, 2025, 2:31 PM EST. It took effect at Feb 10, 2025, 9:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2025, 2:31 PM EST (19:31 UTC)
- In effect from
- Feb 10, 2025, 9:00 AM EST
- Expired
- Feb 11, 2025, 2:23 AM EST
- In force
- 17 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
628 WHUS71 KGYX 091931 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 231 PM EST Sun Feb 9 2025 ANZ150-152-154-100945- /O.CAN.KGYX.SC.Y.0020.000000T0000Z-250209T2100Z/ /O.NEW.KGYX.SC.Y.0021.250210T1100Z-250211T0900Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 231 PM EST Sun Feb 9 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 4 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 6 AM Monday to 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-092045- /O.CAN.KGYX.SC.Y.0020.000000T0000Z-250209T2100Z/ Penobscot Bay-Casco Bay- 231 PM EST Sun Feb 9 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
4 follow-up statements
706 WHUS71 KGYX 100435 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 1135 PM EST Sun Feb 9 2025 ANZ150-152-154-101845- /O.CON.KGYX.SC.Y.0021.250210T1100Z-250211T0900Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 1135 PM EST Sun Feb 9 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO 4 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 6 AM Monday to 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Tubbs
515 WHUS71 KGYX 100810 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 310 AM EST Mon Feb 10 2025 ANZ150-152-154-102215- /O.EXT.KGYX.SC.Y.0021.250210T1400Z-250211T0900Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 310 AM EST Mon Feb 10 2025 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From 9 AM this morning to 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
588 WHUS71 KGYX 102310 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 610 PM EST Mon Feb 10 2025 ANZ150-152-154-110900- /O.CON.KGYX.SC.Y.0021.000000T0000Z-250211T0900Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 610 PM EST Mon Feb 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 2 to 5 ft. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...Until 4 AM EST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Tubbs
306 WHUS71 KGYX 110723 MWWGYX URGENT - MARINE WEATHER MESSAGE National Weather Service Gray ME 223 AM EST Tue Feb 11 2025 ANZ150-152-154-120100- /O.CAN.KGYX.SC.Y.0021.000000T0000Z-250211T0900Z/ /O.NEW.KGYX.SC.Y.0022.250211T1700Z-250212T0500Z/ Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 223 AM EST Tue Feb 11 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft expected. * WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM, Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM. * WHEN...From noon today to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ151-153-120100- /O.NEW.KGYX.SC.Y.0022.250211T1700Z-250212T0500Z/ Penobscot Bay-Casco Bay- 223 AM EST Tue Feb 11 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 1 to 3 ft expected. * WHERE...Penobscot Bay and Casco Bay. * WHEN...From noon today to midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 9:54 AM EST, 4 hours 37 minutes earlier.
Area forecast discussion, Feb 9, 9:54 AM EST, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Gray ME
954 AM EST Sun Feb 9 2025
.SYNOPSIS...
Low pressure passing nearby to the south of the region brings
accumulating snow through this morning. High pressure returns
and holds for Monday through Wednesday as low pressure passes
well south of the area. Another low could bring more wintry
precipitation around Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...Snow coming to an end so I have dropped all winter
headlines. With temps near normal and plenty of sun...the very
light and fluffy snow will begin to melt near the open streets
and surface and settle elsewhere.
Previous...Latest radar mosaic and surface observations show
the Winter Storm is well underway with snow continuing to fall
across the region with the low pressure center as of 3 AM
located just to the southeast of Long Island, per latest RAP
analysis. Within this, the best forcing is matching up well with
what's being depicted on radar across southeast NH and into SW
ME, where snow is moderate to heavy at times with visibility
reductions as low as one quarter to one half mile. Latest hi-res
guidance continues to advertise these higher snowfall rates,
around 1" per hour possible across these areas from now through
around 7 AM before rates decrease and snow winds down from
northwest to southeast through the morning as the low pulls away
to the east. Traveling is not advised, but if you must get out,
be prepared for slick roads and reduced visibility.
Based on limited number of snow measurements along with the
melted liquid, I increased snow ratios just a tad where the
heaviest snow is currently falling. This did add maybe another
half inch to an inch of snow in some areas, but this was not
enough to make any changes to the Warnings/Advisories with snow
totals 6-8" and locally up to 10" in the Warning and 3-6" in
the Advisory.
Going into the afternoon, skies are expected to stay mostly
cloudy with a chance of additional snow showers, mainly in the
mountains due to upsloping. However, could see a few of these
downwind of the mountains as well with flow expected to become
less blocked.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Skies are expected to stay on the cloudier side this evening
and into the first part of tonight as another weak low moves
across southernmost Quebec and hints of a secondary one forming
near the southern ME coastline. Convergence between these two
features may produce a brief period of light snow across the
Lakes/Casco Bay regions of western ME this evening and also
toward the Augusta/Midcoast regions late. Any accumulations look
to be a half inch or less. Clouds cover should then diminish
when the lows pass to the east. Temperatures are pretty tricky
as flow will be very weak early on before picking up a bit late.
So if clearing is achieved early, temperatures will drop very
quickly. For now, lows are between the cooler MOS and hi-res
guidance...generally in the positive single digits.
Other than upslope snow showers in the mountains, Monday looks
dry with partly-mostly sunny skies as high pressure gradually
builds toward the region. It will be on the breezy side with
good mixing expected, and forecast soundings support wind gusts
up to 30 mph. High temperatures will be mostly in the 20s with a
few reaching the lower 30s, but the winds will make it feel
about 5 to 10 degrees cooler.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
05Z Long Term Forecast Update... Latest guidance continues to be
in good agreement for high pressure to build to our south on
Monday night into Tuesday, resulting in mainly dry conditions
and near average temperatures. A sfc cold front then looks to
cross on Tuesday evening/night, which may allow for some
scattered snow showers. After another dry day on Wednesday, an
area of low pressure is then progged to move northeastward from
the Mid-Atlantic before exiting the Canadian Maritimes by early
Friday. Latest ensemble guidance remains in strong agreement
that this system will result in widespread snow for much of the
area on Thursday, although some rain may mix in at times along
the immediate coast. High pressure then looks to build in behind
this system for Friday and Saturday before another potential
winter storm arrives late weekend or early next week.
Previously...500 MB pattern across NOAM looks like it doesn’t
change on the large scale through next week, which means we run
on the low side of normal, mostly, with precip every 2-3 days,
like we have been. The one difference that develops later in the
week is the strengthening of the Atlantic ridge, in response to
some weakening in the downstream blocking. This may introduce
some warmer air into the equation for the Thursday system, and
again next weekend, but also will see stronger thermal gradients
which could also increase the intensity of these systems.
However, the long-range models have been trying to do this for
the last several weeks that far out, but ultimately systems turn
colder and more progressive with time.
Monday night into Tuesday however look dry and seasonably cold
with generally sunny skies and highs mostly in the 20s to maybe
the low 30s in the S. Mon night should be a good rad cooling
with the sfc high crossing the CWA, with lows ranging from near
-10 F in the mtns to the positive single digits in the S. Tue
night looks a little warmer as we deal with clouds moving in
from system passing to our S. Wed looks partly sunny and just a
bit cooler, as some colder air moves in behind that system to
our SE by that time.
Wed night into Thu is the best bet on timing for the next low
that will bring precip into the CWA. It should start as all
snow, but the big question will be p-type at this point, with
the 12Z GFS colder than the 12Z Euro, but both models show
mostly progressive systems, with no phasing, so the prospect of
a deepening cyclone in the Gulf of Maine seems limited at this
point. Otherwise Friday, and maybe Saturday look dry with
another system possible next Sunday.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Short Term...Snow, occasionally moderate to heavy will continue
to bring VLIFR to IFR restrictions this morning, but conditions
will improve by late morning and early afternoon as the snow
tapers off from northwest to southeast. There's high confidence
in VFR visibility after 17Z, but ceilings may remain MVFR to low
end VFR through most of the day. If additional snow showers
develop this afternoon, brief restrictions are possible with the
better chances across NH. Another weak disturbance could bring
light snow and restrictions to some of the ME terminals tonight,
but confidence is not high enough for TAF mention. VFR Monday
Monday, except MVFR restrictions remain possible at HIE.
Long Term...VFR expected Mon night through Wed. Next chance for
flight restrictions looks to be Wed night into Thu as the next
winter storm arrives.
&&
.MARINE...
Short Term...Easterly winds this morning will become northerly this
afternoon as low pressure center moves off to the east. SCA
conditions are expected during this period before improvement this
afternoon. Winds increase again and become northwesterly tonight and
into Monday, with gusts nearing 25 kt at times, and it's possible
another SCA will be needed.
Long Term...Borderline SCA conds possible Mon night, but the
best chance this weeks seems to be Wed night into Thu as low
pressure passes S of the waters.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
ANZ150>154.
&&
NEAR TERM...Legro
SHORT TERM...Combs
LONG TERM...Cempa/TubbsHazardous weather outlook, Feb 9, 9:41 AM EST, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 941 AM EST Sun Feb 9 2025 MEZ007>009-012>014-018>028-033-NHZ001>015-101445- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 941 AM EST Sun Feb 9 2025 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another winter storm is likely Thursday into Friday. Some accumulating snow is likely on the front end of the storm, but there is a chance that some mixed precipitation may develop for a time Thursday evening or overnight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-101445- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 941 AM EST Sun Feb 9 2025 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 9, 1:41 PM EST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
141 PM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Snow 4 NE Barrington 43.25N 70.99W
02/09/2025 M9.0 Inch Strafford NH Trained Spotter
&&Local storm report, Feb 9, 1:42 PM EST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
142 PM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Snow 1 NNW Westmoreland 42.98N 72.46W
02/09/2025 M8.0 Inch Cheshire NH Trained Spotter
&&Local storm report, Feb 9, 1:44 PM EST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
144 PM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM Snow 1 SSW Farmington 43.38N 71.07W
02/09/2025 M11.0 Inch Strafford NH Public
&&Local storm report, Feb 9, 1:45 PM EST, 46 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
145 PM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM Snow 1 NW Wells 43.33N 70.60W
02/09/2025 M12.0 Inch York ME Public
&&Local storm report, Feb 9, 2:29 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
229 PM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Snow 2 SW Waterboro 43.52N 70.74W
02/09/2025 M10.0 Inch York ME Trained Spotter
&&Local storm report, Feb 9, 2:31 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
231 PM EST Sun Feb 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM Snow Concord Municipal Airpo 43.20N 71.50W
02/09/2025 M5.4 Inch Merrimack NH ASOS
&&Nearby
Small Craft Advisories in Maine, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.